Alert archive / New York / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 94, NWS New York, NY

August 27, 20204 counties in New Jersey; 5 counties in New York

NWS New York, NY issued this severe thunderstorm warning at Aug 27, 2020, 7:34 PM EDT for 4 counties in New Jersey; 5 counties in New York. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2020, 7:34 PM EDT (23:34 UTC)
Expired
Aug 27, 2020, 8:15 PM EDT
In force
41 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Queens County, NY, Westchester County, NY

The radar

The Philadelphia radar (KDIX), 107 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 7:46 PM EDTTSTM WND DMGPaterson, NJTREES AND WIRES DOWN ON E 22ND STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 27, 3:19 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2020-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2020-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
431 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

356 
WUUS51 KOKX 272334
SVROKX
NJC003-013-017-031-NYC005-047-061-081-119-280015-
/O.NEW.KOKX.SV.W.0094.200827T2334Z-200828T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
734 PM EDT Thu Aug 27 2020

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Hudson County in northeastern New Jersey...
  Eastern Passaic County in northeastern New Jersey...
  Bergen County in northeastern New Jersey...
  Essex County in northeastern New Jersey...
  Southern Westchester County in southeastern New York...
  Queens County in southeastern New York...
  Bronx County in southeastern New York...
  Kings County in southeastern New York...
  New York (Manhattan) County in southeastern New York...

* Until 815 PM EDT.

* At 734 PM EDT, a severe thunderstorm was located over Wayne, moving
  east at 45 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* This severe thunderstorm will be near...
  Paterson and Bloomfield around 740 PM EDT.
  Passaic and Paramus around 745 PM EDT.
  Hackensack and Bergenfield around 750 PM EDT.
  Ridgefield and Union City around 755 PM EDT.
  New York and Yonkers around 800 PM EDT.
  New Rochelle and Laguardia Airport around 805 PM EDT.
  Throgs Neck Bridge and Jamaica around 810 PM EDT.
  Little Neck around 815 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM EDT for southeastern
New York.

A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

&&

LAT...LON 4080 7436 4082 7433 4086 7432 4087 7434
      4090 7433 4091 7429 4089 7428 4091 7427
      4093 7429 4097 7428 4098 7430 4100 7430
      4100 7433 4106 7431 4096 7367 4089 7374
      4084 7375 4082 7378 4076 7372 4060 7379
TIME...MOT...LOC 2334Z 288DEG 38KT 4092 7425 

HAIL...0.75IN
WIND...60MPH
 
$$

JE
2 follow-up statements
560 
WWUS51 KOKX 280003
SVSOKX

Severe Weather Statement
National Weather Service New York NY
803 PM EDT Thu Aug 27 2020

NJC013-031-280013-
/O.CAN.KOKX.SV.W.0094.000000T0000Z-200828T0015Z/
Passaic NJ-Essex NJ-
803 PM EDT Thu Aug 27 2020

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PASSAIC AND ESSEX
COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of
the area. Therefore, the warning has been cancelled.

LAT...LON 4071 7412 4074 7412 4074 7416 4099 7398
      4096 7367 4089 7374 4084 7375 4082 7378
      4076 7372 4060 7379
TIME...MOT...LOC 0003Z 288DEG 38KT 4083 7389 

$$

NJC003-017-NYC005-047-061-081-119-280015-
/O.CON.KOKX.SV.W.0094.000000T0000Z-200828T0015Z/
Hudson NJ-Bergen NJ-Westchester NY-Queens NY-Bronx NY-Kings NY-
New York (Manhattan) NY-
803 PM EDT Thu Aug 27 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR HUDSON...SOUTHEASTERN BERGEN...SOUTHERN WESTCHESTER...QUEENS...
BRONX...KINGS AND NEW YORK (MANHATTAN) COUNTIES...

At 803 PM EDT, a severe thunderstorm was located over Mott Haven,
moving east at 45 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

This severe storm will be near...
  Bayside and Clearview Expressway around 810 PM EDT.
  Jamaica and Little Neck around 815 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

&&

LAT...LON 4071 7412 4074 7412 4074 7416 4099 7398
      4096 7367 4089 7374 4084 7375 4082 7378
      4076 7372 4060 7379
TIME...MOT...LOC 0003Z 288DEG 38KT 4083 7389 

HAIL...0.75IN
WIND...60MPH
 
$$

JE
601 
WWUS51 KOKX 280016
SVSOKX

Severe Weather Statement
National Weather Service New York NY
816 PM EDT Thu Aug 27 2020

NJC003-017-NYC005-047-061-081-119-280026-
/O.EXP.KOKX.SV.W.0094.000000T0000Z-200828T0015Z/
Hudson NJ-Bergen NJ-Westchester NY-Queens NY-Bronx NY-Kings NY-
New York (Manhattan) NY-
816 PM EDT Thu Aug 27 2020

...THE SEVERE THUNDERSTORM WARNING FOR HUDSON...SOUTHEASTERN
BERGEN...SOUTHERN WESTCHESTER...QUEENS...BRONX...KINGS AND NEW YORK
(MANHATTAN) COUNTIES HAS EXPIRED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.

LAT...LON 4071 7412 4074 7412 4074 7416 4099 7398
      4096 7367 4089 7374 4084 7375 4082 7378
      4076 7372 4060 7379
TIME...MOT...LOC 0016Z 288DEG 38KT 4079 7372 

$$

JE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 5:19 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 27, 5:19 PM EDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service New York NY
519 PM EDT Thu Aug 27 2020

.SYNOPSIS...
A warm front becomes stationary north of the area this
afternoon into Friday. The remnants of Laura are expected to
impact the area Saturday. High pressure will then build for the
second half of the weekend into early next week, with high
pressure remaining nearby through Tuesday. A warm front will
attempt to approach the region for mid week. &&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
**Potential for significant severe thunderstorms continues into
 evening**

Leading supercells have moved southeast through SW CT and E LI,
with reports of significant damage across portions of New Haven
County.

Additional severe storms are developing along the initial
outflow in the Lower Hudson Valley and along the PA/NY border, and
expected to sink SE through Lower Hud, NE NJ and W LI and NYC
through 10pm. Initial storm mode is discrete/, with the
potential for damaging to destructive winds, large hail. An
isolated tornado is possible as well, particularly in vicinity
of enhanced helicity/vorticity of warm front, differential
heating boundaries, and river valleys.

The storms are likely to organize into several clusters, bowing
segments or QLCS this evening, with damaging to destructive
winds being the primary threat. Isolated brief tornado threat
would exists as well for much of the area. Overall, think the
best time range for storms for NYC/NE NJ and W LI is 6 to 10
pm.

Convection should weaken through the late evening, and clear the
coast by around 11pm. Overnight lows will range from the upper 60s
in outlying areas to the low to mid 70s elsewhere.

There is a moderate risk of rip current development at Atlantic
Ocean beaches today, although it could become high late.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
The region will remain under a fast westerly upper flow, with weak
high pressure sliding across SE Canada and Northern New England, and
a warm front approaching the area late Friday, and then lifting ne
Friday Night into early Saturday Morning as a frontal system
approaches the Appalachians.

With weak high pressure and offshore flow to start the day, warm
airmass aloft, and ample sunshine, expect a seasonably warm day with
highs well into the 80s, near 90 for NE NJ and NYC metro. Potential
for shra/tsra activity developing across W/C PA in warm sector
Friday afternoon to work into areas west of the Hudson River late
Friday/Friday evening. An isolated strong to severe storm cant
be ruled out depending on how quickly instability builds back
into the region, but looks like a small window and area of
threat. Any convection should weaken Friday evening as it
approaches the coast.

Better chance of shra/tsra activity areawide Fri Night with approach
of northern stream shortwave and shearing Laura energy increasing
lift and theta-e advection into the area, with focus along warm
front. Potential for isolated stronger storms in marginally unstable
and modestly shear environment. Subtle hint of a remnant MCV heading
towards the area along warm front in CAMs, which would have to be
watched for enhanced helicity and potential for rotating updrafts.

There is a moderate to high risk of rip current development at
Atlantic Ocean beaches on Friday.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
An upper trough and cold front will swing through on Saturday.
Associated with the trough is the remnants of Laura. There still
remains some uncertainty regarding how open this upper trough
will become along with the expected path of the remnants of
Laura. Some guidance has Laura heading south of the region,
however with an approaching cold front the tropical remnant
moisture from Laura will likely get entrained into and along the
frontal boundary. This would potentially rainfall across the
region to begin the weekend. This will lead to an increasing
chance of showers and thunderstorms going through the afternoon
on Saturday into Saturday evening. SPC for Saturday has the
region in a Marginal to Slight risk for severe thunderstorms,
with WPC having placed the area in a marginal risk of excessive
rainfall for Saturday.

The cold front should pivot through later Saturday night
leading to a drier northerly component to the flow. Thus, high
pressure is expected to build for later in the weekend for
Sunday and Sunday night and into the early part of next week.
After the 500 mb ridge axis passes through Tuesday or Tuesday
night, the high should begin to shift offshore and this will
lead to a return flow out of the south or southwest. This should
lead to an increase in humidity for the middle and latter
portion of next week. Questions do exist with the upper trough
indicated by the NAEFS over the Upper Midwest and whether it can
get further east. For now it appears that an upper level ridge
will attempt to hang in along the Mid and Southeastern Atlantic
coast. This would keep the area in a warm and humid regime for
later next week with increasing uncertainty around precip
chances.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
***HIGH IMPACT WEATHER EVENT EXPECTED THIS AFTERNOON AND
 EVENING DUE TO SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS***

A wave of low pressure will move along a nearly stationary
front from the mid Hudson Valley into southeastern Connecticut
this afternoon into this evening accompanied by thunderstorms.
Some thunderstorms will be strong to severe. If storms do
become severe, gusts of 50 kt or higher are possible along with
hail. Duration of these conditions would be an hour or less for
any thunderstorm. Some uncertainty remains in the exact
location and timing of these storms. MVFR is likely, and IFR
possible, in these storms. Otherwise VFR will continue through
the forecast period There is a chance of MVFR at KSWF and KGON
late tonight with fog and stratus.

Gusty southwest winds to 25 kt into early this evening shift to
west and northwest as the frontal boundary sags through the
terminals. Winds shift back to west less than 10 kt late this
evening.

  ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

There is medium to high confidence in a line of showers and
thunderstorms moving in from the north this afternoon into this
evening. However, timing uncertainty of 1 to 2 hours remains
for any specific terminal to have thunderstorms. Amendments are
likely for changing flight categories and convective timing and
location.

.OUTLOOK FOR 18Z FRIDAY THROUGH MONDAY...
.Friday...VFR. Chance of showers and thunderstorms in the
afternoon with local MVFR.
.Friday night-Saturday...Mainly VFR to start, then MVFR or
lower possible with showers and tstms.
.Sunday-Tuesday...VFR. A chance of afternoon thunderstorms
Tuesday.

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

&&

.MARINE...
Marginal SCA conditions this afternoon into evening for all
nearshore waters with occasional 25 kt gusts. Thereafter conds
are expected to remain primarily below SCA criteria into the day
on Saturday, although seas could briefly approach 5 feet for
several hours this evening and again on Friday morning,
primarily east of Moriches Inlet.

Winds and seas will increase on the ocean this weekend due to
the passing remnants of Laura. Conditions are expected to remain
blw sca lvls on Mon, but may creep up close to advy lvls on the
ocean on Tue.

&&

.HYDROLOGY...
Localized flash flood threat into evening with any training
convection, otherwise mainly a minor urban and poor drainage
flood threat with expected faster movement of storms.

The remnants of Laura are progged to impact the area in the
Sat-Sat ngt time period. 1-2 inches of rain are possible, which
could lead to some minor urban and poor drainage flooding.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...JE/NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...JE
AVIATION...MET
MARINE...JE/NV
HYDROLOGY...JE/NV
Hazardous weather outlook, Aug 27, 4:49 PM EDT, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
449 PM EDT Thu Aug 27 2020

NJZ002-004-006-103>108-NYZ072>075-176>179-282100-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
449 PM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Tonight.

The Storm Prediction Center continues the area in an enhanced risk
for severe thunderstorms into this evening. Severe thunderstorms are
possible with damaging to destructive wind gusts the primary threat.
Large hail and an isolated tornado is also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please safely report
significant weather conditions while following local, state, and CDC
guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>012-NYZ067>071-078>081-282100-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
449 PM EDT Thu Aug 27 2020

...TORNADO WATCH 457 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please safely report
significant weather conditions while following local, state, and CDC
guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-340-345-350-353-282100-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
449 PM EDT Thu Aug 27 2020

...TORNADO WATCH 457 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please safely report
significant weather conditions while following local, state, and CDC
guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ338-355-282100-
New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
449 PM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

The Storm Prediction Center continues the area in an enhanced risk
for severe thunderstorms into this evening. Severe thunderstorms are
possible with damaging to destructive wind gusts the primary threat.
Large hail and an isolated tornado is also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please safely report
significant weather conditions while following local, state, and CDC
guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Aug 27, 7:00 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
700 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             MONTGOMERY              41.52N  74.24W
08/27/2020  M1.00 INCH       ORANGE             NY   TRAINED SPOTTER

            REPORTED QUARTER SIZED HAIL.

&&

MW
Local storm report, Aug 27, 7:01 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
701 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     TSTM WND GST     MONTGOMERY              41.52N  74.24W
08/27/2020  E70 MPH          ORANGE             NY   TRAINED SPOTTER

            ESTIMATED 70 MPH WIND GUST ALONG WITH QUARTER SIZED
            HAIL.

&&

MW
Special weather statement, Aug 27, 7:03 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service New York NY
703 PM EDT Thu Aug 27 2020

CTZ005-009-NYZ067>071-272345-
Northern Fairfield-Southern Fairfield-Putnam-Rockland-Southern
Westchester-Northern Westchester-Orange-
703 PM EDT Thu Aug 27 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD...
WESTCHESTER...EASTERN ORANGE...PUTNAM AND ROCKLAND COUNTIES...

At 703 PM EDT, a strong thunderstorm was located near Harriman, or
near Monroe, moving east at 50 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Stamford, Danbury, White Plains, Port Chester, Ossining, Peekskill,
New Canaan, Rye, Haverstraw, Tarrytown, Mount Kisco, Dobbs Ferry,
Suffern, Monroe and Walden.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4149 7400 4146 7400 4144 7398 4147 7395
      4134 7337 4093 7369 4100 7389 4114 7422
      4124 7442 4157 7419
TIME...MOT...LOC 2303Z 285DEG 49KT 4136 7412

JE
Local storm report, Aug 27, 7:07 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
707 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             PATCHOGUE               40.76N  73.02W
08/27/2020  M0.75 INCH       SUFFOLK            NY   TRAINED SPOTTER

&&

MW
Special weather statement, Aug 27, 7:09 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service New York NY
709 PM EDT Thu Aug 27 2020

NYZ079-081-280000-
Southeast Suffolk-Northeast Suffolk-
709 PM EDT Thu Aug 27 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUFFOLK COUNTY...

At 709 PM EDT, a strong thunderstorm was located over Riverhead,
moving southeast at 25 mph.

Locations impacted include...
Riverhead, Southhampton, Calverton, Shinnecock Hills, Quogue,
Flanders, Hampton Bays, Jamesport, Laurel, East Quogue, Sound Avenue,
Aquebogue and Peconic River.

LAT...LON 4094 7283 4101 7260 4097 7252 4093 7255
      4091 7250 4095 7246 4088 7233 4083 7246
      4080 7258
TIME...MOT...LOC 2309Z 310DEG 20KT 4091 7264

DBR
Special weather statement, Aug 27, 7:27 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service New York NY
727 PM EDT Thu Aug 27 2020

NJZ002-004-006-103>106-108-NYZ069-071>073-075-176-178-280015-
Hudson-Eastern Union-Eastern Essex-Western Bergen-Western
Passaic-Western Essex-Eastern Bergen-Eastern Passaic-Rockland-Kings
(Brooklyn)-Northern Queens-Southern Queens-Bronx-Southern
Westchester-New York (Manhattan)-
727 PM EDT Thu Aug 27 2020

...A STRONG THUNDERSTORM WILL AFFECT HUDSON...PASSAIC...BERGEN...
ESSEX...SOUTHERN WESTCHESTER...QUEENS...BRONX...KINGS...ROCKLAND AND
NEW YORK (MANHATTAN) COUNTIES...

At 727 PM EDT, a strong thunderstorm was located over Pequannock
Township, or near Pompton Lakes, moving east at 45 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
New York, Newark, Jersey City, Yonkers, Paterson, New Rochelle,
Passaic, Bayonne, Wayne, Hoboken, Bloomfield, Hackensack,
Bergenfield, Paramus and Ridgewood.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4055 7391 4061 7405 4067 7404 4065 7412
      4076 7438 4086 7432 4090 7433 4089 7428
      4091 7427 4100 7430 4102 7439 4116 7429
      4104 7389 4100 7389 4103 7385 4097 7367
      4089 7374 4084 7375 4082 7378 4081 7376
TIME...MOT...LOC 2327Z 288DEG 39KT 4096 7431

JE

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 7:27 PM EDTSpecial Weather StatementOKXBergen, Essex, Hudson, Passaic48 min
Aug 27, 3:17 PM EDTSevere Thunderstorm WarningOKXPutnam58 min
Aug 27, 3:49 PM EDTSpecial Weather StatementOKXOrange41 min
Aug 27, 4:05 PM EDTSpecial Marine WarningOKX55 min
Aug 27, 4:09 PM EDTAreal Flood AdvisoryOKXSuffolk96 min
Aug 27, 4:11 PM EDTSevere Thunderstorm WarningOKXSuffolk64 min
Aug 27, 4:20 PM EDTSpecial Weather StatementOKXPutnam25 min
Aug 27, 4:27 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam, Westchester48 min
Aug 27, 4:33 PM EDTSpecial Marine WarningOKX57 min
Aug 27, 4:34 PM EDTSpecial Weather StatementOKXOrange41 min
Aug 27, 4:49 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam, Rockland, Westchester41 min
Aug 27, 5:12 PM EDTSevere Thunderstorm WarningOKXWestchester48 min
Aug 27, 5:20 PM EDTSpecial Marine WarningOKX40 min
Aug 27, 5:29 PM EDTSevere Thunderstorm WarningOKXPutnam, Westchester46 min
Aug 27, 5:49 PM EDTAreal Flood AdvisoryOKXOrange, Putnam, Westchester116 min
Aug 27, 5:58 PM EDTSpecial Marine WarningOKX47 min
Aug 27, 5:59 PM EDTSevere Thunderstorm WarningOKXSuffolk27 min
Aug 27, 6:03 PM EDTSevere Thunderstorm WarningOKXOrange57 min
Aug 27, 6:19 PM EDTSpecial Weather StatementOKXSuffolk41 min
Aug 27, 6:36 PM EDTSpecial Weather StatementOKXSuffolk54 min
Aug 27, 6:48 PM EDTSpecial Marine WarningOKX57 min
Aug 27, 6:52 PM EDTSpecial Marine WarningOKX53 min
Aug 27, 6:54 PM EDTSevere Thunderstorm WarningOKXPutnam, Westchester51 min
Aug 27, 7:03 PM EDTSpecial Weather StatementOKXOrange, Rockland, Westchester42 min
Aug 27, 7:09 PM EDTSpecial Weather StatementOKXSuffolk51 min
Aug 27, 7:21 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester39 min
Aug 27, 7:26 PM EDTSpecial Marine WarningOKX64 min
Aug 27, 7:33 PM EDTSpecial Marine WarningOKX87 min
Aug 27, 7:39 PM EDTSpecial Marine WarningOKX53 min
Aug 27, 7:44 PM EDTSpecial Weather StatementOKXSuffolk46 min
Aug 27, 7:52 PM EDTSpecial Marine WarningOKX39 min

Nearby

Severe Thunderstorm Warnings in New York, 2020Severe Thunderstorm Warnings in New Jersey, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.